zbMATH — the first resource for mathematics

A generalization of a theorem of H.Brezis & F.E.Browder and applications to some unilateral problems. (English) Zbl 0716.46032
Author’s abstract: The first section of this paper is devoted to prove the following theorem, which extends previous results of H. Brezis and F. E. Browder:
Let \(w\in W_ 0^{m,p}(\Omega)\), \(w\geq 0\) a.e. in \(\Omega\) and \(T\in W^{-m,p'}(\Omega)\), \(T=\mu +h\) where \(\mu\) is a positive Radon measure and \(h\in L^ 1_{loc}(\Omega)\) is such that hw\(\geq -| \phi |\) a.e. in \(\Omega\) for some \(\phi \in L^ 1(\Omega)\); then w belongs to \(L^ 1(\Omega;d\mu)\), hw belongs to \(L^ 1(\Omega)\) and \[ <T,w>=\int_{\Omega}w d\mu +\int_{\Omega}hw dx. \] The second and third sections deal with applications of this theorem to the study of two unilateral problems.
Reviewer: F.Sukochev

46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
49J40 Variational inequalities
Full Text: DOI Numdam EuDML
[1] Bensoussan, A.; Boccardo, L.; Murat, F., On a nonlinear partial differential equation having natural growth and unbounded solutions, Ann. Inst. H. Poincaré, Anal. non linéaire, t. 5, 347-364, (1988) · Zbl 0696.35042
[2] Boccardo, L.; Giachetti, D., Strongly nonlinear unilateral problems, Appl. Mat. Opt., t. 9, 291-301, (1983) · Zbl 0535.49010
[3] Boccardo, L.; Murat, F.; Puel, J.-P., Existence de solutions non bornées pour certaines équations quasi-linéaires, Portugaliae Math., t. 41, 507-534, (1982) · Zbl 0524.35041
[4] Brezis, H., Équations et inéquations dans LES espaces vectoriels en dualité, Ann. Inst. Fourier Grenoble, t. 18, 115-175, (1968) · Zbl 0169.18602
[5] Brezis, H.; Browder, F. E., A property of Sobolev spaces, Comm. in P. D. E., t. 4, 1077-1083, (1979) · Zbl 0423.46023
[6] Brezis, H.; Browder, F. E., Some properties of higher order Sobolev spaces, J. Math. Pures Appl., t. 61, 245-259, (1982) · Zbl 0512.46034
[7] Hedberg, L. I., Two approximation problems in function spaces, Ark. Math., t. 16, 51-81, (1978) · Zbl 0399.46023
[8] Hedberg, L. I., Spectral synthesis in Sobolev spaces and uniqueness of solutions of the Dirichlet problem, Acta Math., t. 147, 237-264, (1981) · Zbl 0504.35018
[9] Hedberg, L. I.; Wolff, T. H., Thin sets in nonlinear potential theory, Ann. Inst. Fourier Grenoble, t. 33, 161-187, (1983) · Zbl 0508.31008
[10] Lions, J.-L., Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Dunod-Gauthier Villars Paris · Zbl 0189.40603
[11] Meyers, N. G., An L^p -estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Sc. Norm. Sup. Pisa, t. 17, 189-206, (1963) · Zbl 0127.31904
[12] Murat, F., L’injection du cône positif de H^−1 dans W^−1,q est compacte pour tout q < 2, J. Math. Pures Appl., t. 60, 309-322, (1981) · Zbl 0471.46020
[13] Webb, J. R.L., Boundary value problems for strongly nonlinear elliptic equations, J. London Math. Soc., t. 21, 123-132, (1980) · Zbl 0438.35029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.